Alert archive / North Carolina / River Flood Warnings in 2008

River Flood Warning 4, NWS Raleigh, NC

September 6, 2008Wake County, North Carolina

NWS Raleigh, NC issued this river flood warning at Sep 6, 2008, 9:04 AM EDT for Wake County, North Carolina. It took effect at Sep 6, 2008, 10:27 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2008, 9:04 AM EDT (13:04 UTC)
In effect from
Sep 6, 2008, 10:27 AM EDT
Expired
Sep 6, 2008, 10:57 PM EDT
In force
13 hr
Issued by
NWS Raleigh, NC
Flood severity
Minor

County Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crabtree Creek at Glenwood Ave (RLHN7).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087275, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KRAH 061304
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT SAT SEP 06 2008



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  CRABTREE CREEK AT RALEIGH AFFECTING WAKE COUNTY
 ...RAIN RANGING UP TO 6 INCHES OVER THE LAST 24 HOURS WILL
   PUSH THE CRABTREE CREEK OVER FLOOD STAGE...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC183-070104-
/O.NEW.KRAH.FL.W.0004.080906T1427Z-080907T0803Z/
/RLHN7.1.ER.080906T1427Z.080906T2200Z.080907T0203Z.NO/
904 AM EDT SAT SEP 06 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CRABTREE CREEK AT RALEIGH.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM SATURDAY THE STAGE WAS 16.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 19.8 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 20.0 FEET...MOST PARKING LOTS AT CRABTREE VALLEY MALL 
  FLOOD, INCLUDING THE SHELL GAS STATION.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
                 

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:



        GLENWOOD AVE.   203.72



CRABTREE CREEK
 RALEIGH          18  16.7 SAT 09 AM                              

$$
1 follow-up statement
161 
WGUS82 KRAH 070257
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 PM EDT SAT SEP 06 2008



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  CRABTREE CREEK AT RALEIGH AFFECTING WAKE COUNTY

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  CAPE FEAR AT FAYETTEVILLE AFFECTING CUMBERLAND COUNTY 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 
  LOWER LITTLE RIVER AT LITTLE RIVER AT MANCHESTER AFFECTING 
  CUMBERLAND COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA..
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.


NCC051-071457-
/O.EXT.KRAH.FL.W.0005.000000T0000Z-080908T1017Z/
/MANN7.2.ER.080906T1211Z.080907T1800Z.080908T0417Z.NO/
1057 PM EDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE LOWER LITTLE RIVER AT LITTLE RIVER AT MANCHESTER.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 PM SATURDAY THE STAGE WAS 23.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY 
  TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY MONDAY MORNING.
* IMPACT...AT 27.0 FEET...MAJOR FLOOD (PROVISIONAL)

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

LOWER LITTLE RIVER
 LITTLE RIVER AT  18  23.0 SAT 10 PM  12.6   9.4   8.9   8.4      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        MANCHESTER:     122.16



$$

NCC101-071457-
/O.CON.KRAH.FL.W.0007.000000T0000Z-080908T2200Z/
/CLYN7.2.ER.080906T2307Z.080907T1200Z.080908T1600Z.NO/
1057 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:31 PM SATURDAY THE STAGE WAS 9.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY 
  EARLY AFTERNOON.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 CLAYTON           9   9.6 SAT 11 PM   9.4   7.1   4.6   3.0      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        CLAYTON:        128.41


$$

NCC101-071457-
/O.EXT.KRAH.FL.W.0008.080907T0321Z-080910T1342Z/
/SMFN7.2.ER.080907T0321Z.080908T0000Z.080910T0742Z.NO/
1057 PM EDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM SATURDAY THE STAGE WAS 14.1 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 19.8 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 20.0 FEET...FLOOD WATERS SIGNIFICANTLY AFFECT OPERATIONS
  AT THE WATER TREATMENT PLANT.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 SMITHFIELD       15  14.1 SAT 09 PM  19.2  16.9  14.5  10.6      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        SMITHFIELD:      99.26


$$

NCC051-071456-
/O.EXT.KRAH.FL.W.0006.080907T1412Z-080910T0800Z/
/FAYN7.1.ER.080907T1412Z.080908T1200Z.080910T0200Z.NO/
1057 PM EDT SAT SEP 06 2008

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE CAPE FEAR AT FAYETTEVILLE.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  8:00 PM SATURDAY THE STAGE WAS 22.6 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 35.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND 
  CONTINUE TO RISE TO NEAR 45.9 FEET BY MONDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY BEFORE MIDNIGHT.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

CAPE FEAR
 FAYETTEVILLE     35  22.6 SAT 08 PM  45.9  42.3  28.9  17.2      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        FAYETTEVILLE:    20.52

$$


NCC037-071456-
/O.EXT.KRAH.FL.W.0009.000000T0000Z-080907T1821Z/
/BYNN7.1.ER.080906T1558Z.080906T2150Z.080907T1221Z.NO/
1057 PM EDT SAT SEP 06 2008

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:27 PM SATURDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET. 
* IMPACT...AT 15.0 FEET...THE RIVER WIDENS UP TO 800 FEET ACROSS.

&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

HAW RIVER
 BYNUM            11  12.1 SAT 10 PM   6.4   5.5   5.0   4.9      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:


        BYNUM:          283.31


$$

NCC183-070327-
/O.CAN.KRAH.FL.W.0004.000000T0000Z-080907T0803Z/
/RLHN7.1.ER.080906T1459Z.080906T1745Z.080906T1952Z.NO/
1057 PM EDT SAT SEP 06 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CRABTREE CREEK AT RALEIGH.
* AT 10:00 PM SATURDAY THE STAGE WAS 13.2 FEET. 
* FELL BELOW FLOOD STAGE AT 15:52 PM SATURDAY.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL WELL BELOW FLOOD STAGE.
* IMPACT...AT 18.0 FEET...WATER ENTERS THE LOWER ENTRANCE TO MACYS 
  DEPARTMENT STORE.

&&
                

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Sep 6, 7:45 AM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 6, 7:45 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 AM EDT SAT SEP 6 2008

.SYNOPSIS...TROPICAL STORM HANNA HAS MOVED ONSHORE NEAR NORTH
MYRTLE BEACH AND WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS THE
COASTAL PLAIN OF NORTH CAROLINA THIS MORNING AND EARLY THIS
AFTERNOON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 335 AM EDT SATURDAY...

HANNA MAKING LANDFALL NEAR NORTH MYRTLE BEACH AND WILL CONTINUE TO
MOVE NORTH ACROSS THE COASTAL PLAIN OF NORTH CAROLINA. WHILE WIND
SPEEDS SO FAR HAVE NOT REACHED HIGH WIND WARNING CRITERIA...HAVE
RECEIVED REPORTS OF SPORADIC POWER OUTAGES AND REPORTS OF TREES
DOWN IN PLACES. WITH HANNA STILL TO OUR SOUTH AND ITS RELATIVELY
FAST NORTHWARD TRANSLATION....RELUCTANT TO CANCEL THE HIGH WIND
WARNING AT THIS TIME. PREFER TO LEAVE WIND ADVISORY/HIGH WIND
WARNINGS AS IS UNTIL CENTER OF HANNA HAS PROGRESSED FARTHER NWD
AND WINDS IN OUR REGION HAVE BACKED TO A MORE W-NW FLOW.

NEXT CONCERN THROUGH AT LEAST 12Z (AND PROBABLY FOR A FEW HOURS
BEYOND) WILL BE HEAVY RAIN. BAND OF HEAVY RAIN CURRENTLY ALONG THE
HIGHWAY 1 CORRIDOR PRODUCING RAINFALL RATES OF 1.5 INCHES PER
HOUR. MAX UPPER LEVEL DIVERGENCE OVER REGION AT THIS TIME AND THIS
FEATURE PROGGED TO LIFT NWD BY 12Z. BULK SHEAR IN THE 850-300MB OF
30-40KTS STILL GENERALLY ALIGNED ALONG THE TRACK...FAVORING A HEAVY
RAIN AXIS NEAR OR TO THE LEFT OF THE TRACK. THUS...APPEARS HEAVY
RAIN AXIS OVER THE PIEDMONT INTO SANDHILLS AND WILL REMAIN NEARLY
STATIONARY THROUGH DAYBREAK THEN LIFT NWD. EXPECT AN ADDITIONAL 2-4
INCHES ON TOP OF THE 1 TO 3 INCHES THAT HAS LIKELY ALREADY FALLEN.
THIS WILL LEAD TO FLOODING OF NUMEROUS CREEKS AND STREAMS. LITTLE
CHANGE REQUIRED TO NEAR TERM FORECAST.

FINALLY...WILL LIKELY SEE AN ENHANCED TORNADO THREAT OVER OUR FAR
SE-EASTERN COUNTIES NEXT FEW HOURS AS HANNA LIFTS NWD. 0-1KM STORM
RELATIVE HELICITY HAS INCREASED DRAMATICALLY AND IS IN EXCESS OF
400 M2/S2. HOWEVER LOW LEVEL INSTABILITY LACKING WITH MUCAPE LESS
THAN 500 J/KG. THUS ONLY ISOLATED WEAK TORNADOES EXPECTED AT THIS
TIME.

AS HANNA CIRCULATION MOVES INTO THE NORTHERN COASTAL PLAIN AT MID
DAY AND THEN INTO SE VA AFTER MID AFTERNOON...W-NW ON THE BACK
SIDE OF THE CIRCULATION WILL ADVECT DRIER AIR INTO
REGION. EXPECT RAIN TO DIMINISH SW TO NE THIS MORNING WITH CLOUDS
DEPARTING LATER IN THE DAY. LITTLE CHANGE TO TEMPS FROM EARLIER
FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AS OF 350 AM SATURDAY...

WINDS WILL SUBSIDE AND CLOUDS SLOWLY DEPART THIS EVENING. AIR MASS
DRIES OUT ENOUGH SUNDAY OVER MAJORITY OF FORECAST AREA TO EXCLUDE
MENTION OF POPS. EXCEPTION WILL BE THE FAR S-SE WHERE A LINGERING
SURFACE TROUGH AND RESIDUAL MOISTURE WILL SUPPORT ISOLATED
CONVECTION. THICKNESSES SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE
NORMAL.

ON MONDAY...MID LEVEL SHEAR AXIS ENTERS REGION WITH INCREASING LOW
LEVEL INSTABILITY (-3 TO -4 BY AFTERNOON) ALONG WITH  MID LEVEL
LAPSE RATES AROUND 6 DEG C/KM. WILL MENTION SLIGHT CHANCE POPS FOR
NOW.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 420 AM SATURDAY...

HAVE MADE A FEW CHANGES TO THE FORECAST IN THIS PERIOD. BOTH ECMWF
AND GFS SLOWLY DRAG SURFACE BOUNDARY THROUGH THE REGION LATE TUESDAY
INTO WEDNESDAY THEN STALL BOUNDARY NEAR OR JUST SOUTH OF AREA.
MEANWHILE DRY AIR RIDGE NOSES SWD FROM PARENT HIGH OVER NEW ENGLAND.
PARENT HIGH RATHER WEAK (1027MB) BUT PATTERN SIGNALS POTENTIAL FOR
CAD EVENT. 850MB FLOW REMAIN S-SE THROUGH EVENT WHICH SHOULD RESULT
IN OVERCAST SKIES AND POTENTIAL FOR SOME RAIN. IF MODEL GUIDANCE IN
LATER RUNS REMAIN CONSISTENT...WILL NEED TO INCREASE POPS. HAVE
LOWERED TEMPS A FEW DEGREES FROM PREVIOUS FORECAST BUT IF CAD EVENT
DOES MATERIALIZE...MAX TEMPS WED AND THU MAY END UP BEING 5-7
DEGREES COOLER THAN FORECAST.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 745 AM SATURDAY...
HANNAS CIRCULATION CENTER IS QUICKLY TRACKING NORTH ACROSS THE
CENTRAL COASTAL PLAIN. WIDESPREAD LIFR TO IFR CEILINGS WILL CONTINUE
THROUGH MID TO LATE MORNING...WITH VISIBILITY RESTRICTIONS
RESTRICTED TO IFR IN THE HEAVIER RAIN BANDS. HIGH WIND GUSTS RANGING
FROM 45KTS AT FAY AND RWI TO 25 KNOTS AT GSO AND INT WILL BE OF
CONCERN AS WELL.

CONDITIONS WILL QUICKLY IMPROVE TO VFR FROM SOUTHWEST TO NORTHEAST
BY MIDDAY...AS HANNAS DEEPER MOISTURE SHIELD LIFTS NORTH OF THE
AREA. MOSTLY CLEAR TO FAIR SKIES ARE EXPECTED BY THE EVENING...WITH
WINDS SUBSIDING TO 3 TO 5 KTS. THESE CONDITIONS COMBINED WITH
SATURATED SOILS WILL MAKE LOCALLY DENSE FOG OVERNIGHT...ESPECIALLY
AT RDU...RWI...AND FAY WHERE 3 TO 5 INCHES HAS FALLEN.

OTHERWISE...MOSTLY VFR CONDITIONS FORECAST FROM SUNDAY ONWARD...
WITH THE EXCEPTION OF MORNING FOG.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL NOON EDT TODAY FOR NCZ042-077-078-085-
086-088-089.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL NOON EDT TODAY FOR NCZ074>076-083-084.
HIGH WIND WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ010-011-
026>028-041-043.
WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR NCZ007>009-024-
025-040.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...CBL
Hazardous weather outlook, Sep 6, 5:01 AM EDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
501 AM EDT SAT SEP 6 2008

NCZ042-077-078-085-086-088-089-071000-
JOHNSTON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ074>076-083-084-071000-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ021>023-038-039-073-071000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-
501 AM EDT SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

HEAVY RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH
AFTER MID DAY AS TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL
PLAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ010-026-027-041-043-071000-
WARREN-FRANKLIN-NASH-WAKE-WILSON-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ011-028-070900-
HALIFAX-EDGECOMBE-
501 AM EDT SAT SEP 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...TORNADO WATCH 890 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.
   FLASH FLOOD WATCH.

VERY WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS
TROPICAL STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY
RAIN OVER THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER
MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

NCZ007>009-024-025-040-071000-
PERSON-GRANVILLE-VANCE-ORANGE-DURHAM-CHATHAM-
501 AM EDT SAT SEP 6 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

WINDY CONDITIONS WILL OCCUR THROUGH EARLY AFTERNOON AS TROPICAL
STORM HANNA MOVES NORTH OVER THE COASTAL PLAIN. HEAVY RAIN OVER
THE REGION WILL GRADUALLY DIMINISH FROM THE SOUTH AFTER MID DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IN THEIR AREA AS QUICKLY AS IT IS SAFE TO DO
SO.

In the hours before

Local storm report, Sep 6, 8:36 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
836 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      6 NE RAEFORD            35.03N 79.14W
09/06/2008                   HOKE               NC   COUNTY OFFICIAL

            HOBSON ROAD IS IMPASSABLE... NEAR US HWY 401.

&&

BSD
Local storm report, Sep 6, 8:37 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
837 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     NON-TSTM WND DMG 3 NNW KENLY             35.63N 78.15W
09/06/2008                   JOHNSTON           NC   TRAINED SPOTTER

            ONE TREE FELL ON A HOUSE NEAR HWY 222... ONE MILE WEST OF
            KENLY.

&&

BSD
Local storm report, Sep 6, 8:39 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
839 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      1 WNW SANFORD           35.49N 79.20W
09/06/2008                   LEE                NC   LAW ENFORCEMENT

            THE INTERSECTION OF OF SPRING LANE AND WILKINS DRIVE IS
            IMPASSABLE.

&&

BSD
Local storm report, Sep 6, 8:41 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
841 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     NON-TSTM WND DMG 1 NE CHAPEL HILL        35.94N 79.03W
09/06/2008                   ORANGE             NC   TRAINED SPOTTER

            ONE TREE REPORTED DOWN ON A HOUSE... NEAR GRISTMILL LANE.

&&

BSD
Local storm report, Sep 6, 8:55 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
855 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      LILLINGTON              35.40N 78.82W
09/06/2008                   HARNETT            NC   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED AND CLOSED THROUGHOUT THE COUNTY.

&&

BLAES
Local storm report, Sep 6, 8:58 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
858 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      1 WSW DURHAM            35.97N 78.94W
09/06/2008                   DURHAM             NC   PUBLIC

            FLOODING OF SPORTS FIELDS AT DURHAM ACADEMY.

&&

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 1:31 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Sampson, Wake6 hr
Sep 6, 1:45 AM EDTFlash Flood WarningRAHHoke, Lee, Moore, Richmond, Scotland6 hr
Sep 6, 2:27 AM EDTFlash Flood WarningRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more6 hr
Sep 6, 4:53 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Nash, Wayne, Wilson6 hr
Sep 6, 5:04 AM EDTFlash Flood WarningRAHAlamance, Guilford, Montgomery, Randolph4 hr
Sep 6, 7:27 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake3 hr
Sep 6, 7:33 AM EDTAreal Flood AdvisoryRAHRichmond, Sampson, Scotland117 min
Sep 6, 8:28 AM EDTFlash Flood WarningRAHChatham, Durham, Orange3 hr
Sep 6, 8:33 AM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance, Warren3 hr
Sep 6, 9:12 AM EDTRiver Flood WarningRAHCumberland3 days
Sep 6, 10:10 AM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Lee, Moore, Wake110 min
Sep 6, 11:11 AM EDTRiver Flood WarningRAHCumberland34 hr
Sep 6, 11:14 AM EDTRiver Flood WarningRAHJohnston29 hr
Sep 6, 11:19 AM EDTRiver Flood WarningRAHJohnston48 hr
Sep 6, 11:37 AM EDTRiver Flood WarningRAHChatham18 hr
Sep 6, 12:41 PM EDTAreal Flood WarningRAHCumberland, Durham, Edgecombe, Franklin, Granville, Halifax and 8 more3 hr
Sep 6, 3:50 PM EDTAreal Flood WarningRAHHarnett2 hr

Nearby

River Flood Warnings in North Carolina, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.